Alert archive / Missouri / Flash Flood Watches in 2015
Flash Flood Watch 9, NWS Springfield, MO
NWS Springfield, MO issued this flash flood watch at Jul 9, 2015, 3:50 AM CDT for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2015, 3:50 AM CDT (08:50 UTC)
- Expired
- Jul 10, 2015, 7:00 AM CDT
- In force
- 27 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- None
All 37 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 267 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
321 WGUS63 KSGF 090850 FFASGF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 350 AM CDT THU JUL 9 2015 ...MORE HEAVY RAINFALL ON THE WAY TODAY AND TONIGHT... .A NEARLY STATIONARY FRONT ACROSS SOUTHERN MISSOURI WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS TODAY. THIS BOUNDARY WILL BEGIN TO LIFT NORTH TONIGHT AS A STORM SYSTEM LIFTS NORTHEAST OUT OF THE SOUTHERN PLAINS. THIS WILL FOCUS MODERATE TO AT TIMES HEAVY RAINFALL FURTHER NORTH ACROSS THE REMAINDER OF THE OUTLOOK AREA LATE THIS AFTERNOON THROUGH TONIGHT. IN GENERAL...AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS POSSIBLE ACROSS THE ENTIRE AREA. HOWEVER...THERE WILL BE SMALL BANDS OF HEAVIER RAINFALL TOTALS...UP TO 4 INCHES...POSSIBLE ANYWHERE ACROSS THE REGION. KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091700- /O.NEW.KSGF.FF.A.0009.150709T0850Z-150710T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 350 AM CDT THU JUL 9 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST KANSAS AND MISSOURI...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST KANSAS...BOURBON...CHEROKEE AND CRAWFORD. IN MISSOURI... BARRY...BARTON...BENTON...CAMDEN...CEDAR...CHRISTIAN...DADE... DALLAS...DENT...DOUGLAS...GREENE...HICKORY...HOWELL... JASPER...LACLEDE...LAWRENCE...MARIES...MCDONALD...MILLER... MORGAN...NEWTON...OREGON...OZARK...PHELPS...POLK...PULASKI... SHANNON...ST. CLAIR...STONE...TANEY...TEXAS...VERNON... WEBSTER AND WRIGHT. * THROUGH FRIDAY MORNING * A STATIONARY BOUNDARY ACROSS SOUTHERN MISSOURI WILL SLOWLY MOVE NORTH ACROSS THE OUTLOOK AREA TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS...HEAVY AT TIMES...WILL DEVELOP ALONG THIS BOUNDARY WITH A GENERAL ONE TO TWO INCHES OF RAINFALL POSSIBLE THROUGH TONIGHT ACROSS THE REGION. WITH A VERY MOIST AIRMASS IN PLACE...THERE WILL BE NARROW BANDS OF HEAVIER RAINFALL THAT WILL DEVELOP SPORADICALLY ACROSS THE AREA. UP TO FOUR INCHES OF RAIN IS POSSIBLE IN THESE BANDS. * THIS EXCESSIVE RAINFALL WILL LEAD TO FLASH FLOODING OF STREAMS...FLOOD PRONE AREAS...AND LOW WATER CROSSINGS. FLOODING OF LARGER RIVERS WILL ALSO OCCUR. AREAS THAT HAVE ALREADY EXPERIENCED FLOODING MAY SEE ADDITIONAL FLASH FLOODING. THOSE CAMPING OR FLOATING ALONG AREA STREAMS AND RIVERS SHOULD BE ALERT FOR RISING WATER LEVELS...AND AVOID FLOODED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ GAGAN
3 follow-up statements
601 WGUS63 KSGF 091652 FFASGF FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 1152 AM CDT THU JUL 9 2015 ...MORE HEAVY RAINFALL ON THE WAY TODAY AND TONIGHT... .A NEARLY STATIONARY FRONT ACROSS SOUTHERN MISSOURI WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS TODAY. THIS BOUNDARY WILL BEGIN TO LIFT NORTH TONIGHT AS A STORM SYSTEM LIFTS NORTHEAST OUT OF THE SOUTHERN PLAINS. THIS WILL FOCUS MODERATE TO AT TIMES HEAVY RAINFALL FURTHER NORTH ACROSS THE REMAINDER OF THE OUTLOOK AREA LATE THIS AFTERNOON THROUGH TONIGHT. IN GENERAL...AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS POSSIBLE ACROSS THE ENTIRE AREA. HOWEVER...THERE WILL BE SMALL BANDS OF HEAVIER RAINFALL TOTALS...UP TO 4 INCHES...POSSIBLE ANYWHERE ACROSS THE REGION. KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101200- /O.CON.KSGF.FF.A.0009.000000T0000Z-150710T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 1152 AM CDT THU JUL 9 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST KANSAS AND MISSOURI...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST KANSAS...BOURBON...CHEROKEE AND CRAWFORD. IN MISSOURI...BARRY...BARTON...BENTON... CAMDEN...CEDAR...CHRISTIAN...DADE...DALLAS...DENT...DOUGLAS... GREENE...HICKORY...HOWELL...JASPER...LACLEDE...LAWRENCE... MARIES...MCDONALD...MILLER...MORGAN...NEWTON...OREGON... OZARK...PHELPS...POLK...PULASKI...SHANNON...ST. CLAIR... STONE...TANEY...TEXAS...VERNON...WEBSTER AND WRIGHT. * THROUGH FRIDAY MORNING * A STATIONARY BOUNDARY ACROSS SOUTHERN MISSOURI WILL SLOWLY MOVE NORTH ACROSS THE OUTLOOK AREA TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS...HEAVY AT TIMES...WILL DEVELOP ALONG THIS BOUNDARY WITH A GENERAL ONE TO TWO INCHES OF RAINFALL POSSIBLE THROUGH TONIGHT ACROSS THE REGION. WITH A VERY MOIST AIRMASS IN PLACE...THERE WILL BE NARROW BANDS OF HEAVIER RAINFALL THAT WILL DEVELOP SPORADICALLY ACROSS THE AREA. UP TO FOUR INCHES OF RAIN IS POSSIBLE IN THESE BANDS. * THIS EXCESSIVE RAINFALL WILL LEAD TO FLASH FLOODING OF STREAMS...FLOOD PRONE AREAS...AND LOW WATER CROSSINGS. FLOODING OF LARGER RIVERS WILL ALSO OCCUR. AREAS THAT HAVE ALREADY EXPERIENCED FLOODING MAY SEE ADDITIONAL FLASH FLOODING. THOSE CAMPING OR FLOATING ALONG AREA STREAMS AND RIVERS SHOULD BE ALERT FOR RISING WATER LEVELS...AND AVOID FLOODED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ BOXELL
778 WGUS63 KSGF 100711 FFASGF FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 211 AM CDT FRI JUL 10 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101200- /O.CON.KSGF.FF.A.0009.000000T0000Z-150710T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 211 AM CDT FRI JUL 10 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST KANSAS AND MISSOURI...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST KANSAS...BOURBON...CHEROKEE AND CRAWFORD. IN MISSOURI...BARRY...BARTON...BENTON... CAMDEN...CEDAR...CHRISTIAN...DADE...DALLAS...DENT...DOUGLAS... GREENE...HICKORY...HOWELL...JASPER...LACLEDE...LAWRENCE... MARIES...MCDONALD...MILLER...MORGAN...NEWTON...OREGON... OZARK...PHELPS...POLK...PULASKI...SHANNON...ST. CLAIR... STONE...TANEY...TEXAS...VERNON...WEBSTER AND WRIGHT. * UNTIL 7 AM CDT THIS MORNING * ADDITIONAL SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL IMPACT FAR SOUTHERN MISSOURI OVERNIGHT MAINLY ALONG THE HIGHWAY 60 CORRIDOR. AN ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL OCCUR WHERE STORMS TRAIN OVER THE SAME AREAS. * THIS EXCESSIVE RAINFALL WILL LEAD TO FLASH FLOODING OF STREAMS...FLOOD PRONE AREAS...AND LOW WATER CROSSINGS. FLOODING OF LARGER RIVERS WILL ALSO OCCUR. AREAS THAT HAVE ALREADY EXPERIENCED FLOODING MAY SEE ADDITIONAL FLASH FLOODING. THOSE CAMPING OR FLOATING ALONG AREA STREAMS AND RIVERS SHOULD BE ALERT FOR RISING WATER LEVELS...AND AVOID FLOODED AREAS. RIVER BASINS IMPACTED BY FLOODING INCLUDE BUT NOT LIMITED TO THE ELK... JAMES...FINLEY...AND BIG PINEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. && $$ FOSTER
936 WGUS63 KSGF 101147 FFASGF FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 647 AM CDT FRI JUL 10 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101300- /O.EXP.KSGF.FF.A.0009.000000T0000Z-150710T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 647 AM CDT FRI JUL 10 2015 ...FLASH FLOOD WATCH WILL EXPIRE AT 7 AM CDT THIS MORNING... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST KANSAS AND MISSOURI WILL EXPIRE AT 7 AM CDT THIS MORNING. WHILE THE RISK FOR ADDITIONAL HEAVY RAINFALL WILL DECREASE TODAY...FLOODING OF STREAMS...RIVERS AND LOW WATER CROSSINGS RESULTING FROM HEAVY RAIN THE PAST FEW DAYS WILL CONTINUE. $$ FOSTER
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood watch went out at Jul 9, 3:37 AM CDT, 13 minutes earlier.
Area forecast discussion, Jul 9, 3:37 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
337 AM CDT Thu Jul 9 2015
...Flash Flood Watch through Tonight...
.MESOSCALE DISCUSSION...
Issued at 337 AM CDT THU JUL 9 2015
Upon further review, will be hoisting a flash flood watch for the
entire area through tonight. The latest rounds of hi-res models
are rather concerning. The boundary over southern Missouri
extends west-southwestward into northern Oklahoma and convection
coverage and intensity is increasing at a steady rate. With this
boundary remaining in place, heavy rainfall is becoming more
likely along the boundary, especially across far southwestern
Missouri where some of the heaviest rain has been observed over
the past few days. Also concerning is the expansion of rainfall
associated with the shortwave coming in from the southwest later
today and tonight.
Not everyone will see flooding rains, but another general 1-2
inches of rain looks to be in order. There will be smaller
bands/areas of higher amounts (up to 4 inches), but pinpointing
these small scale areas is too difficult. As a result, we have
included everyone in the watch through 12z tonight. The southern
portions of the watch could very well be cancelled a bit early,
but until that boundary gets moving, will not take any chances.
&&
.SHORT TERM...(Today and Tonight)
Issued at 220 AM CDT THU JUL 9 2015
Active day of rain and a few frisky storms Wednesday and Wednesday
evening has left a boundary draped across southern Missouri. The
low level jet is gathering strength once again this morning. While
it will not be nearly as strong as the one observed yesterday, it
will still be effective as showers and a few storms will expand
along the boundary as we progress through the overnight hours.
Pockets of brief, heavy rain can be expected through daybreak with
radar echoes in the 40+ dBz range providing the most intense
rates. To this point, these higher cores look to be localized and
progressive in nature, but it will need to be watched very closely
given current conditions and recent heavy rainfall.
It will be the aforementioned boundary and a shortwave lifting
northeast out the Texas panhandle region that will be a main
players in our weather pattern over the next 24 to 36 hours. The
trend from the past few sets of model runs has been to slow the
northward progression of the boundary. As a result, PoPs will
linger into Friday across central Missouri.
The best opportunity for rain today will continue to be across
southern Missouri, with a gradual increase in rain chances across
extreme southeastern Kansas and western Missouri as the shortwave
over the Texas panhandle approaches this afternoon into this
evening. The boundary over southern Missouri will begin lifting to
the north as a warm front overnight tonight, and rain chances will
move northward with it.
The main question is how much rain to expect today and tonight.
The airmass in place remains extraordinarily moist (precipitable
water values in excess of 2 inches). The two areas of greatest
concern will be across southern Missouri, through this afternoon,
and then extreme southeastern Kansas into western and central
Missouri later this afternoon through tonight. Current model and
WPC QPF indicate another 1-2 inches of rain possible in these
areas with pockets of locally higher amounts possible in a
sporadic fashion. Current flash flood guidance across the area
ranges from about 1.5 to 2.5 inches for the 1 and 3 hour time
frames, increasing slight up to near 3 inches for the 6 hour time
step. Rainfall rates will likely mimic what we saw on Wednesday
(long duration of moderate rainfall rates over larger areas)
versus what we saw Tuesday (short duration of of intense rates
over small areas). For now, will hold off on any flood watches,
but will continue to close eye on the need.
.LONG TERM...(Friday through Wednesday)
Issued at 220 AM CDT THU JUL 9 2015
Rain chances will linger across central Missouri well into Friday
before finally ending as the warm front exits to the north late
Friday afternoon and Friday night. The 00z suite of model output
offers little change to the expectations for the weekend into next
week. Upper level ridging dominates during the weekend with
northwest flow reestablishing itself next week. Temperatures will
warm to typical summer levels, with plenty of humidity to go along
with it. Highs a few degrees either side of 90 and heat index
values in the 95 to around 100 degree range look to be a good bet
into early next week.
The greatest uncertainty next week is just where the axis of
northwest flow sets up. At this point, blurring ones eyes, it
appears this axis will be either over or very near the area. As a
result, will continue above average temperatures and more dry
forecast over western areas with near average temperatures and
rain chances over eastern areas. Being so close to the western
edge of this northwest flow regime will likely result in changes
from upcoming forecasts.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1112 PM CDT WED JUL 8 2015
IFR conditions developing this evening across the forecast area in
the wake of showers and thunderstorms earlier. Ceilings have
dipped at or below 1500 feet with visibilities starting to
decrease to around 3 miles at SGF. Scattered showers starting to
develop along a boundary stretching from near BBG into northeast
OK. Have gone with VCSH wording at BBG taf overnight. IFR
conditions expected at all 3 sites. Convection will expand
northward on Thursday with scattered showers/thunderstorms
expected during the afternoon/evening at the 3 taf sites.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Friday morning FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...FLASH FLOOD WATCH through Friday morning FOR KSZ073-097-101.
&&
MESOSCALE...Gagan
SHORT TERM...Gagan
LONG TERM...Gagan
AVIATION...LindenbergHazardous weather outlook, Jul 9, 1:01 AM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 101 AM CDT THU JUL 9 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-100615- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 101 AM CDT THU JUL 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED FLOODING RISK. LIMITED LIGHTNING RISK. DISCUSSION... RESIDUAL FLOODING WILL CONTINUE FROM PREVIOUS HEAVY RAIN ACROSS THE AREA. MANY RIVERS AND STREAMS ARE ABOVE AND WILL REMAIN ABOVE FLOOD STAGE TONIGHT. SHOWERS AND A FEW EMBEDDED THUNDERSTORMS WILL CONTINUE OVER SOUTHERN MISSOURI THROUGH THE MORNING. AN OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKE IS POSSIBLE. NO ADDITIONAL SEVERE WEATHER IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY AND THURSDAY NIGHT ALONG A WARM FRONT THAT WILL MOVE NORTH THROUGH THE AREA. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...BUT SOME POCKETS OF LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. AFTERNOON HEAT INDEX VALUES WILL RANGE FROM THE MID 90 TO AROUND 100 DEGREES FROM FRIDAY INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) GRIFFIN
In the hours before
Local storm report, Jul 8, 10:23 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1023 PM CDT WED JUL 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND DMG SOUTH FORK 36.63N 91.96W
07/08/2015 HOWELL MO 911 CALL CENTER
LIMBS DOWN. UNKNOWN SIZE.
&&
GAGANThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:48 PM CDT | Special Weather Statement | SGF | Oregon | 27 min |
| Jul 9, 7:02 AM CDT | Flash Flood Warning | SGF | Howell, Ozark | 6 hr |
| Jul 9, 10:01 AM CDT | River Flood Warning | SGF | Stone | 58 hr |
| Jul 9, 12:46 PM CDT | Flash Flood Warning | SGF | Barry, Lawrence, McDonald, Newton | 12 hr |
| Jul 9, 2:32 PM CDT | River Flood Warning | SGF | McDonald | 58 hr |
| Jul 9, 2:32 PM CDT | River Flood Warning | SGF | Jasper | 3 days |
| Jul 9, 2:32 PM CDT | River Flood Warning | SGF | Jasper | 69 hr |
| Jul 9, 2:47 PM CDT | Flash Flood Warning | SGF | Christian, Douglas, Greene, Stone, Taney, Webster | 6 hr |
| Jul 9, 3:04 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Webster, Wright | 41 min |
| Jul 9, 3:16 PM CDT | Special Weather Statement | SGF | Ozark | 44 min |
| Jul 9, 3:33 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 42 min |
| Jul 9, 3:37 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 23 min |
| Jul 9, 3:46 PM CDT | Flash Flood Warning | SGF | Douglas, Howell, Oregon, Ozark, Shannon, Texas and 1 more | 5 hr |
| Jul 9, 3:53 PM CDT | Special Weather Statement | SGF | Howell | 52 min |
| Jul 9, 4:16 PM CDT | Special Weather Statement | SGF | Shannon, Texas | 59 min |
| Jul 9, 4:20 PM CDT | Special Weather Statement | SGF | Oregon | 55 min |
| Jul 9, 4:26 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Shannon, Texas | 64 min |
| Jul 9, 5:30 PM CDT | Special Weather Statement | SGF | Barry, Lawrence, McDonald | 60 min |
| Jul 9, 6:19 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 41 min |
| Jul 9, 2:32 PM CDT | River Flood Warning | SGF | Cherokee | 3 days |
Nearby
Flash Flood Watches in Missouri, 2015Flash Flood Watches in Kansas, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.